Alert archive / Illinois / Wind Advisories in 2020
Wind Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 28, 2020, 3:21 PM CDT for 30 counties in Illinois. It took effect at Mar 29, 2020, 3:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 3:21 PM CDT (20:21 UTC)
- In effect from
- Mar 29, 2020, 3:00 AM CDT
- Expired
- Mar 29, 2020, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
All 30 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 19 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.0
The text
As transmitted.
014 WWUS73 KILX 282021 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 321 PM CDT Sat Mar 28 2020 ILZ027>031-036>038-040>057-061>063-066-290900- /O.NEW.KILX.WI.Y.0006.200329T0800Z-200330T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, and Effingham 321 PM CDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT SUNDAY... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From 3 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 37
3 follow-up statements
320 WWUS73 KILX 290830 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 330 AM CDT Sun Mar 29 2020 ILZ027>031-036>038-040>057-061>063-066-292100- /O.CON.KILX.WI.Y.0006.000000T0000Z-200330T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, and Effingham 330 AM CDT Sun Mar 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West southwest winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow over unsecured objects like outdoor tents. Tree limbs could be blown down and a few power outages may result. In additional driving will be difficult for high profile vehicles, especially on I-39, I-55, I-57 and I-155. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph or higher and/or wind gusts of 45 mph or higher are expected. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 07
648 WWUS73 KILX 291924 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 224 PM CDT Sun Mar 29 2020 ILZ027>031-036>038-040>057-061>063-066-300000- /O.CON.KILX.WI.Y.0006.000000T0000Z-200330T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, and Effingham 224 PM CDT Sun Mar 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West-southwest winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...All locations along and north of the I-70 corridor. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Unsecured outdoor items will be blown about. Tree limbs could be blown down and a few power outages may result. In addition, driving will be difficult for high profile vehicles on north-south oriented roads such as I-39...I-55, I-57 and I-155. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph or higher and/or wind gusts of 45 mph or higher are expected. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Barnes
643 WWUS73 KILX 292359 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 659 PM CDT Sun Mar 29 2020 ILZ027>031-036>038-040>057-061>063-066-300100- /O.EXP.KILX.WI.Y.0006.000000T0000Z-200330T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, and Effingham 659 PM CDT Sun Mar 29 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... While winds will continue to gust from 30 to 35 mph for a short time after sunset, winds will continue to decrease as the evening progresses. $$ Geelhart
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 28, 1:06 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 28, 1:06 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 106 PM CDT Sat Mar 28 2020 .SYNOPSIS... Issued at 1134 AM CDT Sat Mar 28 2020 Showers and thunderstorms will likely affect central and southeast IL through this evening. There is a risk of severe storms through this evening. Locally heavy rains will also be possible with thunderstorms and could produce over 1 inch of rainfall in some areas. Expect mild temperatures in the mid to upper 70s today with breezy southerly winds. Generally dry and seasonably cool weather will return to the area overnight Saturday night and Sunday along with very windy conditions. && .UPDATE... Issued at 1134 AM CDT Sat Mar 28 2020 A disturbance propagating out of northern MO into west central IL has set off a few clusters of storms late this morning. A disorganized frontal zone is somewhat stalled roughly just south of I-74. The strongest storm feeding off a region of over 1000 J/KG MLCAPE have been able to produce hail over 1 inch diameter just southeast of Springfield. This disturbance should move steadily eastward reaching the IN state line by 1 p.m. Overturning associated with this convection could diminish the afternoon development of stronger instability to some degree, however there should still be plenty of heating potential this afternoon. Given strong lift and shear associated with the deepening low moving into IA and the upper Midwest today, and organized by the trailing cold front, severe thunderstorm potential continues today, and all of central/southeast IL remains in a moderate or enhanced risk according to SPC. Large hail and tornadoes are the primary threats, while locally damaging downburst winds are also a threat. Consensus of CAMS models indicate this last line of storms should form in western IL mid afternoon, 3-5 p.m. or so, and progress eastward through the evening hours. Updates this morning center around trends in PoPs/thunder chances, mainly due to the late morning convective clusters. && .SHORT TERM...(Today and tonight) ISSUED AT 400 AM CDT Sat Mar 28 2020 Early morning surface map shows warm front had lifted north to just south of Macomb, and just north of Bloomington and Rantoul. Warm front extends back to 998 mb low pressure over south central KS. Temps range from upper 40s and lower 50s from Peoria north to the mid to upper 60s in warm sector from Lincoln south with St Louis still at 72 degrees. Also have moist dewpoints in the mid 60s in the warm sector. A severe thunderstorm watch expired in our 6 sw counties at 4 am. Scattered showers and thunderstorms were over heart of central IL north of I-72 and se of the IL river. More widespread showers and thunderstorms with heavy rains were over northern IL north of I-80 and into parts of central/eastern IA, southern WI and lower MI. Low level jet interacting with frontal boundary aiding this convection. Held off on issuing a flash flood watch as our convection is more isolated to scattered and latest CAMs show convection staying less widespread over our CWA while more widespread convection is north and ne of CWA with the surface to 850 mb warm front. Unseasonably warm highs in the mid to upper 70s today, with a few cities se of I-70 and from Springfield sw reaching near 80 degrees, and will be the warmest day since early October. Latest models continue to deepen surface low pressure to 988 mb as it lifts ne to west central IA by sunset, while warm front lifts into northern IL. A cold front/dry line to push eastward to near the MS river by sunset and sweep quickly eastward thru IL during this evening, exiting east into IN early overnight. SPC day1 outlook continues enhanced to moderate risk of severe storms over much of central (Shelbyville to north of Paris and northward) and northern IL with slight risk in southeast IL. There is a 30% risk of very large hail (2 inch diameter or larger) and 10-15% risk of EF2 or stronger tornadoes that could be long tracked tornadoes. Much of IL has 15% risk of damaging wind gusts. Great threat of severe storms is during mid/late afternoon and again during this evening as a broken squall line races eastward. Effective bulk shear values greater than 50 kts this afternoon/evening along with ML Capes of 1500-2500 j/kg by late afternoon. Storm relative helicities of 300-500 m2/s2 from strengthening low level jet to enhance tornado development and some possibly strong and longer track ones racing ne. SPC said an upgrade to a high risk may be considered in later day 1 updates for portion of our region. Convection to shift east of IL overnight with strong sw winds behind the cold front. Lows overnight in the mid 40s over the IL river valley, and upper 40s to around 50 in eastern IL, mildest near the Wabash river. .LONG TERM...(Sunday through Friday) ISSUED AT 400 AM CDT Sat Mar 28 2020 Strong low pressure of 992 mb will lift to northern Lake MI and eastern upper MI by early Sunday afternoon and its wrap around moisture could skirt far northern/ne CWA with isolated light showers north of I-74. Main wx story Sunday will be the strong west winds with gusts of 35 to 45 mph late Sat night into Sunday. May eventually need a wind advisory on Sunday north of I-70. Highs Sunday range from mid 50s ne CWA where mostly cloudy skies prevail, to the lower 60s sw CWA where more sunshine expected Sunday. Winds gradually diminish during Sunday night as large low pressure weakens as it pushes eastward toward the southern Quebec/Ontario province line by dawn Monday. More sunshine and lighter winds on Monday to make for a nice day. Highs Monday in the upper 50s and lower 60s, mildest over sw CWA and southeast IL. Lows Mon night in the upper 30s and lower 40s as clouds increase. The 00Z forecast model suite continues to show weak low pressure moving through the deep south on Tuesday, as upper level trof/low moves over the mid MS and lower OH river valley. Models have trended further south with this system, so likely rain chances have correspondingly shifted southward, with highest pops over our southern CWA on Tue while isolated thunderstorms should be in far southern IL into southeast MO and southern KY on Tue afternoon. Models have trended a few degrees cooler with highs Tue in the upper 40s to near 50 degrees with cloudy skies. Weak high pressure ridge to settle over IL and mid MS river valley late Tue night, returning drier weather Tue night and early Wed. A northern stream upper level low moves east over the northern plains late Wed and could bring small chances of light rain showers into central IL on Wed afternoon/evening. High pressure over the gulf coast states on Wed will block moisture into IL so any pcpn amounts should be quite light if they happen. Highs Wed mostly in the lower 50s. Generally dry and seasonable temperatures expected Thu thru next Saturday with highs of 50 to 55 degrees and lows in the mid to upper 30s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 106 PM CDT Sat Mar 28 2020 Scattered showers and thunderstorms are active across the central IL terminals at 18Z, producing a variety of flight conditions. Although a lull in significant storm activity could take place for a few hours this afternoon, additional thunderstorms, likely strong and severe, should develop by around 20Z in western IL, becoming more organized and sweeping eastward through the terminals through this evening. There is a good chance a line of strong storms should sweep through the terminals by around 00Z, and have included a tempo group for thunderstorms with this activity, although more uncertainty exists with potential for a second line later in the evening. Outside thunderstorms, predominant conditions should become VFR by around 20-22Z. A return to MVFR cigs expected around 09Z. Winds generally variable and disorganized initially due to recent thunderstorm activity and a warm front roughly just south of I-74, but should become S15-20g25-30 kts by this afternoon, shifting to WSW 20-25G35 kts overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SYNOPSIS...37 SHORT TERM...07 LONG TERM...07 AVIATION...37
Hazardous weather outlook, Mar 28, 12:20 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 1220 PM CDT Sat Mar 28 2020 ILZ027>031-036>038-040>056-061-291100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Fulton-Knox-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 1220 PM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A significant severe weather outbreak is possible this afternoon and evening. Damaging winds, very large hail, and strong tornadoes are all possible. Minor flooding is ongoing along the Illinois River from Havana downstream. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Strong west winds are expected through the day Sunday. Gusts into the 35 to 45 mph range are expected. Minor flooding will continue along the Illinois River from Havana downstream, rising to moderate flood stage by middle of next week. Minor flooding is expected at Peoria midweek as well. Minor flooding is also expected to return to the Sangamon River near Monticello early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening. ILZ057-062-063-066>068-071>073-291100- Clark-Clay-Crawford-Cumberland-Edgar-Effingham-Jasper-Lawrence- Richland- 1220 PM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A line of severe thunderstorms is expected this evening and tonight. Some of these storms could produce damaging winds, very large hail, and an isolated tornado. Minor flooding is occurring along the Wabash River from Hutsonville downstream and on the Little Wabash River near Clay City. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Strong west winds are expected through the day Sunday. Gusts into the 35 to 40 mph range are expected. Minor flooding will continue along portions of the Wabash River from Hutsonville downstream through next week. Minor flooding is possible along the Little Wabash River near Clay City through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening, most likely between 5pm and midnight. 37
In the hours before
Local storm report, Mar 28, 10:53 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL GLENARM 39.62N 89.67W
03/28/2020 E1.00 INCH SANGAMON IL TRAINED SPOTTER
&&
JRPLocal storm report, Mar 28, 11:12 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HAIL 4 S ROCHESTER 39.69N 89.54W
03/28/2020 M1.25 INCH SANGAMON IL PUBLIC
&&
37Local storm report, Mar 28, 11:30 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HAIL 1 S MOUNT AUBURN 39.75N 89.26W
03/28/2020 E1.75 INCH CHRISTIAN IL LAW ENFORCEMENT
&&
SBAKERLocal storm report, Mar 28, 11:53 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1153 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL BLUE MOUND 39.70N 89.12W
03/28/2020 E1.75 INCH MACON IL PUBLIC
RELAYED BY EMA
&&
SBAKERLocal storm report, Mar 28, 12:05 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM HAIL 1 E HARRISTOWN 39.84N 89.05W
03/28/2020 M0.50 INCH MACON IL AMATEUR RADIO
US-51 AT I-72 OVERPASS
&&
GEELHARTLocal storm report, Mar 28, 12:15 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1215 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL 5 NW KINCAID 39.64N 89.49W
03/28/2020 E1.00 INCH CHRISTIAN IL AMATEUR RADIO
WEST SIDE OF SANGCHRIS LAKE STATE PARK
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:55 AM CDT | Special Weather Statement | ILX | Christian | 50 min |
| Mar 28, 10:05 AM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 40 min |
| Mar 28, 10:55 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 50 min |
| Mar 28, 11:34 AM CDT | Severe Thunderstorm Warning | ILX | Macon | 41 min |
| Mar 28, 12:10 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie, Piatt | 50 min |
| Mar 28, 12:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 49 min |
| Mar 28, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 19 min |
| Mar 28, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 25 min |
| Mar 28, 5:08 PM CDT | Tornado Warning | ILX | Knox | 37 min |
Nearby
Wind Advisories in Illinois, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.